Intravenous immunoglobulin-induced pulmonary embolism: It is time to act!

Jawad Bilal, Irbaz B. Riaz, Jennifer L. Hill, Tirdad T. Zangeneh

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Pulmonary embolism (PE) is a common clinical problem affecting 600,000 patients per year in the United States. Although the diagnosis can be easily confirmed by imaging techniques, such as computed tomographic angiography of the chest, the identification of underlying mechanism leading to PE is important for appropriate duration of anticoagulation, and prevention of subsequent episodes. The differential diagnosis of underlying mechanism is broad and must include careful review of medication history. Drug-related thromboembolic disease can be easily missed and may have catastrophic consequences. The identification of the culprit drug is important for prevention of subsequent episodes and choosing appropriate duration of anticoagulation. We report a case of a middle-aged man who developed PE after administration of intravenous immunoglobulin.

Original languageEnglish (US)
Pages (from-to)e1074-e1077
JournalAmerican journal of therapeutics
Volume23
Issue number4
DOIs
StatePublished - Aug 1 2016

Keywords

  • Anticoagulation
  • Intravenous immunoglobulin
  • Pulmonary embolism
  • Selective immunoglobulin G deficiency

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'Intravenous immunoglobulin-induced pulmonary embolism: It is time to act!'. Together they form a unique fingerprint.

Cite this